Alert archive / California / Gale Watches in 2011
Gale Watch 11, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 24, 2011, 2:56 PM PDT. It took effect at Mar 25, 2011, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 2:56 PM PDT (21:56 UTC)
- In effect from
- Mar 25, 2011, 3:00 PM PDT
- Expired
- Mar 25, 2011, 3:25 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
252 WHUS76 KEKA 242156 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 PM PDT THU MAR 24 2011 PZZ470-251030- /O.EXT.KEKA.SC.Y.0031.000000T0000Z-110325T2200Z/ /O.NEW.KEKA.GL.A.0011.110325T2200Z-110326T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 256 PM PDT THU MAR 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT FRIDAY. * WINDS: MODERATE SOUTH WINDS TONIGHT WILL CONTINUE INTO FRIDAY. WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY NIGHT AS A FRONT CROSSES THE AREA. * SEAS: SHORT PERIOD WIND DRIVEN SEAS WILL MIX WITH A LONGER PERIOD WEST SWELL THIS EVENING. THE WEST SWELL WILL BUILD TO NEAR 16 FT AT 14 SECONDS TONIGHT AND THEN GRADUALLY SUBSIDE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-251030- /O.CON.KEKA.SC.Y.0032.000000T0000Z-110329T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 256 PM PDT THU MAR 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY. * WINDS: MODERATE SOUTH WINDS TONIGHT WILL CONTINUE INTO FRIDAY. WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY NIGHT AS A FRONT CROSSES THE AREA. * SEAS: SHORT PERIOD WIND DRIVEN SEAS WILL MIX WITH A LONGER PERIOD WEST SWELL THIS EVENING. THE WEST SWELL WILL BUILD TO NEAR 16 FT AT 14 SECONDS TONIGHT AND THEN GRADUALLY SUBSIDE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-251030- /O.CON.KEKA.SC.Y.0031.000000T0000Z-110329T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 PM PDT THU MAR 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY. * WINDS: MODERATE SOUTH WINDS TONIGHT WILL CONTINUE INTO FRIDAY. WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY NIGHT AS A FRONT CROSSES THE AREA. * SEAS: SHORT PERIOD WIND DRIVEN SEAS WILL MIX WITH A LONGER PERIOD WEST SWELL THIS EVENING. THE WEST SWELL WILL BUILD TO NEAR 16 FT AT 14 SECONDS TONIGHT AND THEN GRADUALLY SUBSIDE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
785 WHUS76 KEKA 250638 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1138 PM PDT THU MAR 24 2011 PZZ470-251445- /O.UPG.KEKA.SC.Y.0031.000000T0000Z-110325T2200Z/ /O.NEW.KEKA.SE.W.0006.110325T0638Z-110325T1600Z/ /O.CON.KEKA.GL.A.0011.110325T2200Z-110326T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1138 PM PDT THU MAR 24 2011 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS: MODERATE SOUTH WINDS TONIGHT WILL CONTINUE INTO FRIDAY. WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY NIGHT AS A FRONT CROSSES THE AREA. * SEAS: SHORT PERIOD WIND DRIVEN SEAS WILL MIX WITH A LONGER PERIOD WEST SWELL THIS EVENING. THE WEST SWELL WILL CONTINUE NEAR 18 FT AT 15 SECONDS TONIGHT AND FRIDAY MORNING AND THEN GRADUALLY SUBSIDE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-251445- /O.UPG.KEKA.SC.Y.0032.000000T0000Z-110329T0600Z/ /O.NEW.KEKA.SE.W.0006.110325T0638Z-110325T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1138 PM PDT THU MAR 24 2011 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: MODERATE SOUTH WINDS TONIGHT WILL CONTINUE INTO FRIDAY. WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY NIGHT AS A FRONT CROSSES THE AREA. * SEAS: SHORT PERIOD WIND DRIVEN SEAS WILL MIX WITH A LONGER PERIOD WEST SWELL THIS EVENING. THE WEST SWELL WILL CONTINUE NEAR 18 FT AT 15 SECONDS TONIGHT AND FRIDAY MORNING THEN GRADUALLY SUBSIDE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-475-251445- /O.UPG.KEKA.SC.Y.0031.000000T0000Z-110329T0600Z/ /O.NEW.KEKA.SE.W.0006.110325T0638Z-110325T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1138 PM PDT THU MAR 24 2011 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: MODERATE SOUTH WINDS TONIGHT WILL CONTINUE INTO FRIDAY. WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY NIGHT AS A FRONT CROSSES THE AREA. * SEAS: SHORT PERIOD WIND DRIVEN SEAS WILL MIX WITH A LONGER PERIOD WEST SWELL THIS EVENING. THE WEST SWELL WILL CONTINUE NEAR NEAR 18 FT AT 15 SECONDS TONIGHT AND FRIDAY MORNING AND THEN GRADUALLY SUBSIDE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
559 WHUS76 KEKA 251025 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 325 AM PDT FRI MAR 25 2011 PZZ470-251830- /O.CAN.KEKA.SE.W.0006.000000T0000Z-110325T1600Z/ /O.UPG.KEKA.GL.A.0011.110325T2200Z-110326T1000Z/ /O.NEW.KEKA.GL.W.0014.110326T0000Z-110326T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 325 AM PDT FRI MAR 25 2011 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: WINDS WILL INCREASE LATE THIS AFTERNOON AND PEAK NEAR 40 KT TONIGHT AS A FRONT CROSSES THE AREA. * SEAS: THE WEST SWELL WILL GRADUALLY SUBSIDE FROM 16 FT AT 12 SECONDS TODAY AND INTO THE WEEKEND. THE WESTERLY SWELL WILL COMBINE WITH INCREASING STEEP SHORT PERIOD SOUTHERLY SEAS UP TO 10 FT ASSOCIATED WITH THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-251830- /O.CAN.KEKA.SE.W.0006.000000T0000Z-110325T1600Z/ /O.NEW.KEKA.GL.W.0014.110326T0600Z-110326T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 325 AM PDT FRI MAR 25 2011 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS: WINDS WILL RAPIDLY INCREASE TONIGHT WITH GUSTS TO 35 KT AFTER MIDNIGHT AS A FRONT APPROACHES. THE WINDS WILL RAPIDLY DIMINISH SATURDAY BEHIND THE FRONT. * SEAS: THE WEST SWELL AT 13 SECONDS WILL GRADUALLY SUBSIDE TODAY AND INTO THE WEEKEND. THIS WESTERLY SWELL WILL COMBINE WITH STEEP SOUTHERLY WINDS TO 8 FT ASSOCIATED WITH THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-475-251600- /O.CON.KEKA.SE.W.0006.000000T0000Z-110325T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 325 AM PDT FRI MAR 25 2011 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS: MODERATE SOUTH WINDS WILL CONTINUE TODAY. WINDS WILL INCREASE WITH A FEW GALE GUSTS IN THE OUTER WATERS TONIGHT AS A FRONT CROSSES THE AREA. * SEAS: THE WEST SWELL WILL CONTINUE NEAR NEAR 18 FT AT 13 SECONDS THIS MORNING AND THEN GRADUALLY SUBSIDE STARTING LATE THIS MORNING. THIS WESTERLY SWELL WITH COMBINE WITH SHORT PERIOD SOUTHERLY SEAS UP TO 9 FT TONIGHT ASSOCIATED WITH THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 24, 8:55 AM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Mar 24, 8:55 AM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
855 AM PDT THU MAR 24 2011
.UPDATE...A MORNING UPDATE TO THE FORECAST HAS BEEN MADE AS A
RESULT OF SPOTTER CALLS TO THE OFFICE REPORTING LOWER SNOW LEVELS
THAN THE FORECAST HAD REFLECTED. PREVIOUS SNOW LEVELS WERE DOWN TO
AROUND 3000 FT WHILE SNOW HAS BEEN FALLING TO AROUND 1300 FT IN
AREAS. THEREFORE THE FORECAST WAS ADJUSTED DOWN TO 2000 FOOT SNOW
LEVELS FOR TODAY. SNOW LEVELS MAY BE DRIVEN DOWN LOWER IN HEAVIER
SHOWERS. BFG
&&
.PREV DISCUSSION... /ISSUED 600 AM PDT THU MAR 24 2011/
SYNOPSIS...A SERIES OF DISTURBANCES WILL CROSS NW CALIFORNIA FROM
THE END OF THE WEEK THROUGH THE WEEKEND WITH PERIODS OF HEAVY RAIN
AND MOUNTAIN SNOW.
DISCUSSION...A FRONTAL BAND EXTENDING FROM N-S AHEAD OF THE NEXT
SYSTEM JUST OFF THE NORTH COAST IS BRINGING MODERATE RAIN AND GUSTY
WINDS TO THE IMMEDIATE COAST. THIS BAND WILL LIFT SLOWLY NORTHEAST
THROUGH THE DAY WITH MODERATE TO HEAVY RAIN AND SNOW SPREADING OVER
THE AREA THROUGH THE MORNING. EXPECT PRECIPITATION 5TO BECOMING
GENERALLY SHOWERY AS WE MOVE INTO THE AFTERNOON HOURS. WITH THE
MODERATE RAIN RETURNING EARLY THIS MORNING WINDS HAVE ALSO INCREASED
AS EXPECTED. SNOW LEVELS DID RISE YESTERDAY AFTERNOON AND EVENING TO
BETWEEN 3500-4000 FT BUT HAVE FALLEN BACK TO JUST ABOVE 3000 FEET
THIS MORNING. THE SNOW LEVELS ARE EXPECTED TO CONTINUE TO FALL
SLOWLY THROUGH THE DAY AS A COOLER AIR MASS ADVECTS INTO THE AREA
WITH THIS NEXT SYSTEM APPROACHING THE COAST ATTM. THOUGH THE REDWOOD
COAST HAS ESCAPED THE BRUNT OF THE RAIN THUS FAR WE ARE NOW
EXPERIENCING ONSHORE FLOW AND ARE SEEING MODERATE TO HEAVY RAINS
THIS AM. S OF THE CAPE WILL BE IN THE BULLS EYE OF THE MOISTURE
STREAM OVER THE NEXT FEW DAYS. OVER THE LAST 24 HRS MENDOCINO COUNTY
HAS ALREADY HAD A COUPLE OF INCHES OF RAIN IN THE PRONE AREAS. THIS
WILL CONTINUE WITH THE NEXT 2 SYSTEMS, TOTALING UP TO ANOTHER 3 TO 4
INCHES BY THE TIME ITS ALL SAID AND DONE. WITH THE BULK OF THE
MOISTURE AIMED AT MENDOCINO COUNTY, A FEW HYDRO CONCERNS CONTINUE
AND ARE COVERED IN THE HYDRO DISCUSSION BELOW.
IN TERMS OF CONVECTION WITH THE INCOMING SYSTEMS...WE ARE SEEING
SOME ISOLATED LIGHTNING BEING DETECTED OFF SHORE ATTM. THE FORECAST
DOES INDICATE ISOLATED THUNDERSTORMS TODAY INTO THIS EVENING OVER
ALL WATERS AND COASTAL PLAINS. THIS IS A RESULT OF THE REGION BEING
ON THE LEFT FLANK OF THE JET, WITH UPPER LEVEL WINDS FORECASTED TO
BE IN THE 150KT RANGE. WITH COLD AIR ADVECTING INTO THE COAST AND
THE GENERAL NEGATIVE TILT LEADING TO ASSOCIATED ENHANCED UPPER
DIFFLUENCE HAVE EXPANDED MENTION OF CONVECTION TO ALL COASTAL AREAS.
NCEP/SPC HAS THE AREA WITHIN THEIR THUNDER LINE.
ANOTHER FRONT WILL CROSS THE AREA SAT MORNING WITH A QUICK DOSE OF
RAIN AND MOUNTAIN SNOW AND MODELS ARE NOW INDICATING ANOTHER SYSTEM
FOR SUNDAY. THEN BY EARLY NEXT WEEK A RIDGE IS EXPECTED TO BUILD
OVER THE AREA. MODELS HAVE COME INTO SOME AGREEMENT THROUGH MON, AND
MON AT THIS POINT LOOKS TO BE THE BEGINNING OF THE DRYING. FURTHER
ON THE MODELS ARE NOW INDICATING A GENERAL RIDGING OVER THE WEST
COAST THROUGH THE WEEK. MKN
AVIATION...ANOTHER STORM APPROACHING FROM THE NW WILL BRING
CONTINUED RAIN AND MOUNTAIN SNOW TO THE FORECAST AREA WITH BREEZY
WINDS NEAR THE COAST. VFR CIGS AND VSBY WILL OCCASIONALLY FALL TO
MVFR IN HEAVIER RAINFALL THIS MORNING AND AGAIN IN THE EVENING AS
ANOTHER WAVE APPROACHES. SMITH
MARINE...A STRONG SURFACE LOW APPROACHING THE WATERS FROM THE NW
WILL BRING GALE CONDITIONS TO THE WATERS THIS MORNING THROUGH AROUND
NOON. SE WINDS WITH GUSTS UP TO 45 KNOTS ARE EXPECTED OVER THE
WATERS BEYOND 10 NM WITH 35 TO 40 KNOT GUSTS OVER THE NEARSHORE
WATERS FROM NEAR PUNTA GORDA NORTHWARD TO CAPE MENDOCINO AND ACROSS
THE OUTER PORTION OF PZZ450. AFTER NOON THE WINDS WILL SHIFT TO THE
SW AND EASE TO ADVISORY LEVEL THROUGHOUT THE WATERS. A BUILDING W
SWELL WILL MOVE INTO THE WATERS TODAY...INCREASING TO 11 TO 13 FEET
BY THIS AFTERNOON AND 16 TO 18 FT AT 14 SECONDS TONIGHT. SWAN
INCREASED SWELL HEIGHTS BY A FOOT OR TWO COMPARED TO PREVIOUS
RUNS...BUT STILL UNDERCUTS THE ENP WHICH SHOWS UP TO 21 FEET IN THE
06 Z RUN. SWELL DECAY FROM BUOY 6 BRINGS 17 FEET SWELL TO THE COAST
BY EARLY FRIDAY MORNING SO FEEL FAIRLY CONFIDENT IN THE SWAN
SOLUTION. ANOTHER FRONTAL SYSTEM WILL SWING ACROSS THE WATERS FRIDAY
NIGHT WITH GALE FORCE GUSTS LIKELY OVER ALL THE WATERS EXCEPT
PZZ455. THE W SWELL WILL SUBSIDE BRIEFLY FRIDAY...AND THEN BUILD TO
15 FEET AGAIN ON SATURDAY. SMITH
HYDROLOGY...THE SECOND OF TWO MAJOR WEATHER SYSTEMS IS BRING
ADDITIONAL SIGNIFICANT RAINFALL AND MOUNTAIN SNOW TO THE CWA. THE
PRECIPITATION WILL FALL AS SNOW ABOVE 3000 FEET AND A WINTER STORM
WARNING REMAINS IN EFFECT. ALL THE MAIN STEM RIVERS WILL CONTINUE TO
RISE THROUGH TODAY. THE RAINFALL TOTAL THROUGH THIS EVENING
IN THE RIVER DRAINAGE BASINS WILL RANGE FROM 1.5 TO 2.5 INCHES.
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE IN THE MORE FAVORABLE UPSLOPE
LOCATIONS. AT THIS TIME ONLY THE NAVARRO RIVER AT NAVARRO IS
EXPECTED TO REACH FLOOD STAGE THURSDAY AFTERNOON...AND A FLOOD
WARNING IS IN EFFECT. THE RUSSIAN RIVER AT HOPLAND WILL EXCEED 15.0
FEET THURSDAY AFTERNOON...AND A FLOOD ADVISORY IS IN EFFECT. THE EEL
RIVER AT FERNBRIDGE IS EXPECTED TO EXCEED MONITOR STAGE THIS
AFTERNOON...AND A HYDROLOGIC STATEMENTS IS IN PLACE. THE REMAINING
MAIN STEM RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. THERE
IS THE POTENTIAL FOR CREEKS AND SMALL RIVERS TO EXCEED THEIR BANKS.
LOCALIZED FLOODING OR PONDING OF WATER IS POSSIBLE. MKN
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING UNTIL 5 AM PDT FRIDAY ABOVE 3000 FEET FOR
THE CAZ003-004-076.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL NOON PDT TODAY PZZ450-470-475.
SMALL CRAFT ADVISORY UNTIL 3 PM PDT FRIDAY PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Mar 24, 6:03 AM PDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 603 AM PDT THU MAR 24 2011 CAZ001-251315- REDWOOD COAST- 603 AM PDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS EXPECTED. CONTINUING RAIN TODAY WITH RISES ON THE MAIN STEM RIVERS AND THE POTENTIAL FOR FLOODING ON CREEKS AND SMALL RIVERS. THE EEL RIVER AT FERNBRIDGE WILL RISE ABOVE MONITOR STAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL FOR FLOODING ON CREEKS AND SMALL RIVERS WITH ADDITIONAL PERIODS OF RAIN FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ002-251315- MENDOCINO COAST- 603 AM PDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS EXPECTED. THE POTENTIAL FOR FLOODING ON THE NAVARRO RIVER AT NAVARRO TODAY. THERE IS ALSO THE POSSIBILITY FOR FLOODING ON CREEKS AND SMALL RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL FOR FLOODING ON CREEKS AND SMALL RIVERS WITH ADDITIONAL PERIODS OF RAIN FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-004-076-251315- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 603 AM PDT THU MAR 24 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT ABOVE 3000 FEET. SNOW AND RAIN CONTINUING UNTIL FRIDAY MORNING. TOTAL SNOW ACCUMULATIONS 12 TO 20 INCHES ABOVE 3000 FEET WITH THE HIGHEST AMOUNTS IN EASTERN TRINITY...MENDOCINO COUNTY AND SOUTH FORK MOUNTAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. PERIODS OF RAIN AND SNOW THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 1:01 PM PDT | Small Craft Advisory | EKA | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.